Hail, Sheridan
- When
- August 20, 4:05 PM MST
- Where
- Sheridan County, 6 mi N of Gordon
- Measured
- 0.75 in hail
- Reported by
- COOP STATION
- Coordinates
- 42.883, -102.200
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 20, 12:58 PM MST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT SUN AUG 20 2006 .DISCUSSION... THE WRF AND GFS ARE UNDERFCSTING MOISTURE RETURN. ADDED FOG FOR TONIGHT. TSRA DEVELOPMENT ACROSS WRN SD THIS AFTN WILL DRIFT EAST TONIGHT AND DISSIPATE. THE FATE OF THE ACTIVITY OVER SERN WY IS UNCERTAIN. SATELLITE DPI TPW INDICATES FAIRLY RICH TROPICAL MOISTURE WILL CONTINUE TO RETURN TONIGHT AND MONDAY. SFC FRONTAL CONVERGENCE ASSOCIATED WITH COLD FRONT CURRENTLY OVER SD THIS AFTN APPEARS SUFFICIENT FOR STORM DEVELOPMENT MONDAY AFTN AS THE FRONT DROPS INTO NCNTL NEB. THIS FRONT LIFTS NORTH MONDAY NIGHT AND ADDITIONAL STORM DEVELOPMENT IS POSSIBLE ACROSS NW NEB AS A UA DISTURBANCE MOVES ALONG THE FRONT. OTHER STORM ACTIVITY COULD DEVELOP ACROSS THE BLACK HILLS LATE TUES AFTN AND DRIFT INTO NW NEB THAT NIGHT. NO OTHER RAIN IS FCST ATTM. THE FCST THEN SHIFTS TO MAX TEMPERATURES WHICH WILL LIKELY BE MODULATED BY THE DRYLINE AND MOISTURE AHEAD OF THAT BOUNDARY. THE WRF IS SUGGESTING SOME SORT OF DRYLINE FORMING IN THE PANHANDLE WEDNESDAY WHICH WILL SWING EAST THRU PARTS OF NCNTL NEB. TEMPS BEHIND THE DRYLINE WILL EASILY RISE INTO THE UPPER 90S WITH HUMID 80S TO LOWER 90S AHEAD. WEDNESDAY COULD BE THE WARMEST DAY. THURSDAY A COLD FRONT APPEARS TO BE DROPPING THRU NCNTL NEB. THE GFS IS DRY UNTIL FRIDAY AND SUGGESTS MCS DEVELOPMENT ON FRIDAY NIGHT ACROSS THE FAR NORTHEAST PORTION OF THE FCST AREA. THE MODEL SHOWS NO SIGNIFICANT COOLING THRU SATURDAY FARTHER SOUTH. IN FACT THE H7 TEMPS RISE TO 14C TUESDAY AND CONTINUE THERE THRU SATURDAY. IF THIS VERIFIES RAIN CHANCES WILL REMAIN VERY SMALL EXCEPT ACROSS FAR NRN AND ERN ZONES WHERE THE CAP WILL WEAKEN TO 12C OR COOLER. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. CDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT SUN AUG 20 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 327 PM CDT SUN AUG 20 2006 /227 PM MDT SUN AUG 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE NEAR THE SOUTH DAKOTA BORDER TONIGHT. LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN HAZARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AND TUESDAY. AT THIS TIME THE SANDHILLS ARE THE MOST LIKELY AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) 14
The Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525547.